MAUDE Adverse Event Report: XERIDIEM MEDICAL DEVICES ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE WITH ENFIT CONNECTION; GASTROSTOMY TUBE

XERIDIEM MEDICAL DEVICES ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE WITH ENFIT CONNECTION; GASTROSTOMY TUBE
Model Number 70-0060-118
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pneumoperitoneum (4819)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4) model number is xeridiem part number; catalog number is part number of exclusive distributor cook medical that appears on the label.Device was not returned to xeridiem for evaluation.Choice of codes based on the following summary of the investigation: the device was not returned to xeridiem for evaluation.However, information from the user medwatch indicates that the rn administered iv fluid bolus through the balloon inflation port, causing the balloon to burst.This is an improper use of the device.The three ports of the device are clearly labeled med, feed and 5-10ml.The "5-10ml" is the recommended inflation fill volume for the balloon, thus indicating the purpose of that particular port (particularly in contrast to the labeling of the other two ports).The ifu indicates recommended inflation fill volume is printed on the device.In addition, review of the production lot's records did not show any issues for balloons during device manufacturing and testing.Xeridiem will continue monitoring for trends.
 
Event or Problem Description
Reported via user facility medwatch (b)(4): rn (registered nurse) inadvertently administered a fluid bolus through the balloon port of the g-tube causing the balloon to rupture.The patient complained of pain and felt a "pop" sensation.A stat ct confirmed a balloon rupture and pneumoperitoneum.The patient was taken emergently to the or (operating room) for exploratory laprotomy, gastric wedge resection, and gastrojejunostomy tube placement.There are 3 ports on the device, 1 is labeled "5-10ml" (not clearly labeled as balloon port), one is labeled "med" and one is labeled "feed".The order for the bolus was entered as an iv order so the nurse used an iv bag of ns (normal saline) and iv tubing which was able to be attached to the balloon port.

Brand Name
ENTUIT GASTROSTOMY BR BALLOON RETENTION FEEDING TUBE WITH ENFIT CONNECTION
Common Device Name
GASTROSTOMY TUBE
Manufacturer (Section D)
XERIDIEM MEDICAL DEVICES
4700 s. overland drive
tucson AZ 85714 3430
Manufacturer (Section G)
XERIDIEM MEDICAL DEVICES
4700 s. overland drive
tucson AZ 85714 3430
Manufacturer Contact
steve murray
4700 s. overland drive
tucson, AZ 85714-3430
5208827794
MDR Report Key19492642
Report Number2025851-2024-00005
Device Sequence Number8558811
Product Code PIF
UDI-Device Identifier00827002447837
UDI-Public(01)00827002447837(17)261129(10)11250C013
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171347
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70-0060-118
Device Catalogue NumberSBRD-18-ENF
Device Lot Number11250C013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age43 YR
Patient SexFemale
Patient Weight59 KG